MAUDE Adverse Event Report: STRYKER SPINE-US OASYS 2K14 ADJUSTABLE DRILL GUIDE ASSY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US OASYS 2K14 ADJUSTABLE DRILL GUIDE ASSY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48562011
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the drill guide malfunctioned during surgery.The fixation screw broke off from hand piece.The fixation screw was retrieved.No adverse consequence to patient was reported.The surgery was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: nc/capa history review, labelling review, risk assessment.Result: the reported event was confirmed via correspondence with sales rep.Device was not returned so product inspection could not be performed.No lot# was provided so a manufacturing record review and complaint history review could not be performed.Instruments general ifu states: "the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order".Conclusion: the most plausible root cause of the reported event was determined to be normal wear due to extensive use.

Brand Name
OASYS 2K14 ADJUSTABLE DRILL GUIDE ASSY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8048509
Report Number0009617544-2018-00261
Device Sequence Number11144571
Product Code LXH
UDI-Device Identifier07613327271669
UDI-Public07613327271669
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48562011
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer12/28/2018
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1